Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

If you've ever had a blood clot on birth control, how long were you on it and what did it feel like?

I just finished my third week of birth control. I'm taking Yaz, which has a much higher blood clotting risk than some others. I've been having pain in my calf, which I know is a symptom of a blood clot, but it feels like a muscle cramp. I've been having problems with that leg, and I've had cramping off and on for about a year now in that very same spot. I don't know how to tell the difference between that and a blood clot. I've had a couple of charlie horses lately, and it's been a long time since I've had that. I feel a knot when I press on my calf, so I assume it's a muscle issue and not a blood clot. I just want to know what to look for. I've also been throwing up almost every day since I started taking it. I know that nausea is a side effect, but shouldn't that be going away soon?

To answer mom2twobabies:  I don't have any other symptoms, just cramping in my calf.  No dizziness or anything.  Just puking which started two days after I started the pills.

I should also add that I started taking a full strength aspirin every day when this pain started.  That's what the doc told me to do last time they suspected a clot when it wasn't one. 

Answer Question
 
Anonymous

Asked by Anonymous at 9:17 PM on Dec. 11, 2010 in Health

Answers (5)
  • My dad had a blood clot in his leg and he decribed it as a charlie horse feeling..

    Before he knew it was a clot he asked my mom to rub his leg a lot, which is the WORST thing you can do for it...it can make it break free and go to a worse area.

    Have you felt any dizzy spells or shortness of breath?

    TELL YOUR DR...they can do an ultrasound on your leg super easy to check......
    mom2twobabes

    Answer by mom2twobabes at 9:20 PM on Dec. 11, 2010

  • My husband has a blot clotting disorder. When he got his blood clot in his leg, it swelled, got warm and was painful. He now takes blood thinners daily.
    layh41407

    Answer by layh41407 at 9:22 PM on Dec. 11, 2010

  • HOnestly, that would really scare me, I would get in to see the dr asap.
    KTMOM

    Answer by KTMOM at 9:32 AM on Dec. 12, 2010

  • could be a deficiency caused by the BC... i was very anemic and low on potassium when i was taking the pill... i had to take supplements to even out my body... and decided it wasn't worth 3 pills a day for me... and all the stress on my body... low potassium can cause muscle cramps as well...
    i would have it checked by a DR, but don't panic... it could be nothing...
    asil

    Answer by asil at 11:08 AM on Dec. 12, 2010

  • Call and ask your OBGYN
    sstepph

    Answer by sstepph at 2:45 PM on Dec. 12, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Does anyone have adenomyosis?

Next question overall (Just for Fun)
How do you say it?

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN